Thunderstorm Wind, Nacogdoches
- When
- July 12, 3:00 PM CST
- Where
- Nacogdoches County, 5 mi E of Nacogdoches
- Measured
- 62 kt (71 mph)
- Property damage
- $80,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 31.600, -94.583
Roof was ripped off a barn.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 12, 1:30 PM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CDT FRI JUL 12 2002 LINE OF CONVECTION ASSOCIATED WITH UPPER LEVEL TROF IS MOVING SOUTHEAST ACROSS EASTERN OKLAHOMA THIS AFTERNOON. SOUTHERN TWO THIRDS OF CWA EXPERIENCING DAILY CONVECTION...MOSTLY CAUSED BY AFTERNOON HEATING. THE NORTHERN PART OF CWA HAS BEEN CONVECTION FREE SO FAR...AS CLOUD COVER THIS MORNING STABILIZED THIS AREA. MOST OF THE DAILY CONVECTION WILL DIMINISH AFTER SUNSET...HOWEVER THE LINE OF CONVECTION MOVING ACROSS OKLAHOMA WILL CONTINUE TO MOVE SOUTHEAST INTO CWA. SO WILL CONTINUE WITH CHANCE POPS THROUGHOUT THE TONIGHT PERIOD. UPPER TROF MOVING SOMEWHAT SLOWER THAN MODELS HAD SHOWN YESTERDAY...AND NOW MODELS SEEM TO BE IN AGREEMENT THAT WEAK TROF WILL REMAIN THROUGH THIS WEEKEND. SLIGHTLY DRIER AND NOT QUITE AS HOT AIRMASS WILL INCH INTO NORTHERN ZONES SATURDAY...BUT REMAINDER OF AREA WILL STAY QUITE HUMID. ADDITIONAL CLOUD COVER ON SATURDAY WILL HOLD TEMPS IN AT LEAST THE LOWER 90S SOUTH...WITH UPPER 80S NORTH. BY SUNDAY MOST OF CWA SHOULD BE A COUPLE DEGREES COOLER... BUT WITH UPPER TROF STILL LINGERING AND PRECIP WATER STILL HIGH ...SCATTERED CONVECTION EXPECTED. TROF FINALLY MOVES OFF EAST COAST ON MONDAY...BUT LEAVES CUTOFF CIRCULATION OVER THE RED RIVER VALLEY OF NORTHWEST TEXAS. THUS SCATTERED CONVECTION WILL CONTINUE INTO FIRST HALF OF NEXT WEEK...UNTIL UPPER RIDGE BUILDS IN FROM THE EAST ON WEDNESDAY. WILL LOWER POPS TO 20 ON WEDNESDAY AND DROP FOR THURSDAY AND FRIDAY ALONG WITH HIGHER AFTERNOON TEMPS. PRELIMS... SHV 074/094 072/089 4433 MLU 074/093 072/089 4433 TXK 074/090 070/088 5433 TYR 074/093 072/088 4433 LFK 074/094 072/090 4433 .SHV...NONE. 14
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-121630- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT FRI JUL 12 2002 HOT AND HUMID CONDITIONS WILL CONTINUE...WITH SURFACE HEATING AND A WEAK UPPER LEVEL SYSTEM RESULTING IN SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. THE STRONGER STORMS COULD PRODUCE ISOLATED OCCURRENCES OF DAMAGING WINDS...HOWEVER ORGANIZED SEVERE WEATHER IS NOT EXPECTED. ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN NETWORKS...IS NOT ANTICIPATED THROUGH TONIGHT.
The Shreveport radar (KSHV), 118 km away, was scanning. The volume nearest the first event began at 21:02 UTC.
1 thunderstorm wind. Local standard time, as filed.
Roof was ripped off a barn.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304885.